Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Daniel Gorenstein
Title: Finite simple groups, an introduction to their classification
Additional book information: Plenum Publishing Corporation, New York, 1982, x + 333 pp., $29.50.

References [Enhancements On Off] (What's this?)

  • 1. H. Bender, Finite groups with dihedral Sylow 2-subgroups, J. Algebra 70 (1981), 216-228. MR 618389
  • 2. H. Bender and G. Glauberman, Characters of finite groups with dihedral Sylow 2-subgroups, J. Algebra 70 (1981), 200-215. MR 618388
  • 3. G. Cherlin, L. Harrington and A. Lachlan, א0-categorical, א0-stable structures (preprint). MR 779159
  • 4. J. Conway and S. Norton, Monstrous moonshine, Bull. London Math. Soc. 11 (1979), 308-339. MR 554399
  • 5. C. W. Curtis, W. M. Kantor and G. M. Seitz, The 2-transitive permutation representations of the finite Chevalley groups, Trans. Amer. Math. Soc. 218 (1976), 1-59. MR 422440
  • 6. W. Feit, Some consequences of the classification of finite simple groups, Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R. I., 1980, pp. 175-182. MR 604576
  • 7. D. Gorenstein and J. H. Walter, On finite groups with dihedral Sylow 2-subgroups, Illinois J. Math. 6(1962), 553-593. MR 142619
  • 8. D. Gorenstein and J. H. Walter, The characterization of finite groups with dihedral Sylow 2-subgroups. I, II, III, J. Algebra 2 (1965), 85-151, 218-270, 334-393. MR 177032
  • 9. T. Hawkins, Wilhelm Killing and the structure of Lie algebras, Arch, for History of Exact Sciences 26 (1982), 127-192. MR 667550
  • 10. S. Mac Lane, History of abstract algebra, Texas Tech Univ. Math. Series 13 (1981), 3-35. MR 641700
  • 11. J. Tits, Groupes simples et géometries associées, Proc. Internat. Congr. Math. (Stockholm, 1962), Mittag-Leffler, Djursholm, Sweden, 1962, pp. 197-221. MR 175903

Review Information:

Reviewer: Walter Feit
Journal: Bull. Amer. Math. Soc. 8 (1983), 120-124
DOI: https://doi.org/10.1090/S0273-0979-1983-15101-7
American Mathematical Society